MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-3-HX-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the coil was delivered into the aneurysm, when the coil was pulled out for repositioning, it seemed that the coil had unraveled (stretched).Although it was collected together with the sl-10 microcatheter, the coil migrated from the aneurysm by several millimeters.When the delivery pusher was checked, it was judged that the coil was detached, and not unraveled,and it was confirmed by ct that the coil had unintentionally detached.A stent was used to mitigate the migrated portion of the coil and the procedure was completed.There was no damage to the pushwire and no resistance was felt when the coil was delivered through the catheter.The coil was only repositioned once.A continuous flush was used during the case.The devices were prepared and used per the instructions for use (ifu).This event occurred during the treatment of an unruptured left internal carotid artery aneurysm that was amorphous.The max diameter of 5mm and a neck width of 4mm.The anatomy was severe in tortuosity.The blood flow was normal.No patient injury occurred.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8892432
Report Number2029214-2019-00841
Device Sequence Number18911792
Product Code KRD
UDI-Device Identifier00847536020955
UDI-Public00847536020955
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberAPB-1.5-3-HX-ES
Device Lot NumberA672955
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR